Florida, 2013

Damaging Wind in Florida, June 10, 2013

June 10, 2013 · NWS JAX · 1 event in 1 county or zone

Active SW steering flow and sea breezes over a moist and unstable airmass triggered pulse severe storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Active SW steering flow and sea breezes over a moist and unstable airmass triggered pulse severe storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 1:24 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 10, 1:24 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
224 PM EDT MON JUN 10 2013

.SHORT TERM...

REST OF THIS AFTERNOON...NUMEROUS SHOWERS/STORMS HAVE DEVELOPED
ACROSS THE SUWANNEE RIVER VALLEY AND ALONG THE I-75 CORRIDOR OF INLD
NE FL AND CAN BE EXPECTED TO TRACK NORTHEAST AND COLLIDE WITH
STATIONARY ATLC/EAST COAST SEA BREEZE LATE THIS AFTERNOON/EARLY
EVENING. THIS IS WHERE THE BEST CHANCES OF ISOLD SEVERE STORMS WITH
GUSTY WINDS/HAIL CAN BE EXPECTED. STORM MOVEMENT CONTINUES TO BE
TOWARDS THE NORTHEAST AT 15-20 MPH AND LIKELY (50-70%) COVERAGE
STILL EXPECTED AREA-WIDE THROUGH THE SUNSET TIME-FRAME.

TONIGHT...MID LEVEL TROF WILL CONTINUE TO PUSH ACROSS THE SERN U.S.
AND MAY PROLONG THE TSTM ACTIVITY ACROSS SERN GA DURING THE LATE
EVENING HOURS AND AFTER MIDNIGHT...WHILE ACTIVITY SHOULD END A BIT
CLOSER TO SUNSET ACROSS NORTHEAST FLORIDA. AS MID LEVEL TROF PUSHES
INTO THE FORECAST AREA OVERNIGHT...LIFT SHOULD HELP TO
INITIATE/CONTINUE TSTM ACTIVITY OVER THE OFFSHORE COASTAL
WATERS...LASTING THROUGH SUNRISE TUE MORNING. LIGHT SOUTHWEST FLOW
OVERNIGHT SHOULD PREVENT MUCH IN THE WAY OF FOG FORMATION...BUT SOME
PATCHY 3-5SM IS POSSIBLE BUT NOT SIGNIFICANT/WIDESPREAD ENOUGH TO
INCLUDE IN ZFP/GRIDS/HWO AT THIS TIME. MUGGY OVERNIGHT LOWS IN THE
70-75 DEGREE RANGE CAN BE EXPECTED.

TUE/TUE NIGHT...MID/UPPER TROUGH ACROSS THE NE CONUS WILL BEGIN TO
LIFT OUT OF THE AREA. DRIER AIR ALOFT MOVES IN ACROSS SE GA BUT
ENOUGH MOISTURE/LIFT TO WARRANT SCATTERED AFTERNOON STORMS ACROSS NE
FL. TEMPERATURES WILL SHOW AND INCREASE AS THE RIDGE BEGINS TO
INFLUENCE THE AREA...WITH HIGHS IN THE LOWER 90S INLAND AND UPPER
80S ALONG THE COAST. LOWS WILL BE AROUND 70 INLAND AND MID 70S ALONG
THE COAST.

..LONG TERM /WEDNESDAY THROUGH MONDAY/...
RIDGING ALOFT WILL EXPAND EASTWARD INTO THE REGION ON WED AND
THURS. THIS WEATHER PATTERN WILL FEATURE A MUCH DRIER NORTHWEST TO
NORTHERLY FLOW ALOFT. ONLY ISOLATED AFTERNOON AND EARLY EVENING
CONVECTION IS EXPECTED TO DEVELOP BENEATH THIS SUBSIDENT AIR MASS
ON WED. PLENTY OF INSOLATION WILL RESULT IN THE HOTTEST DAY THUS
FAR THIS YEAR...AS HIGHS INLAND SOAR INTO THE MID/UPPER 90S...WITH
COASTAL LOCATIONS NEAR 90. COUPLED WITH AFTERNOON DEWPOINTS IN THE
LOWER 70S...HEAT INDICES NEAR 105 DEGREES ARE POSSIBLE INLAND DURING
THE AFTERNOON HOURS. A POTENT SHORTWAVE TROUGH WILL DIVE SOUTHWARD
FROM THE OHIO VALLEY INTO THE SOUTHEASTERN STATES ON THURS ALONG
THE EASTERN PERIPHERY OF THE RIDGE. INCREASED VORTICITY ADVECTION
IN ADVANCE OF THIS TROUGH SHOULD ENHANCE DIURNAL CONVECTION...AND WE
HAVE INDICATED WIDELY SCATTERED AFTERNOON/EARLY EVENING COVERAGE.
DESPITE SLIGHTLY HIGHER AFTERNOON RAIN CHANCES...HIGHS ON THURS
SHOULD ONLY BE A DEGREE OR TWO COOLER THAN WED. ACTIVITY MAY LINGER
ON THURS NIGHT IN SOUTHEAST GA AS A LATE SEASON COLD FRONT PUSHES
SOUTHWARD...AND WE HAVE LEFT WIDELY SCATTERED COVERAGE IN THE
FORECAST GRIDS FOR THESE LOCATIONS. LOWS ON THURS/FRI MORNINGS
SHOULD GENERALLY REMAIN IN THE MID 70S.

SHORTWAVE ENERGY DIVING SOUTHWARD WILL SHARPEN TROUGHING ALONG
THE U.S. EASTERN SEABOARD FROM FRIDAY THROUGH MONDAY. THIS
WEATHER PATTERN WILL SEND A LATE SEASON COLD FRONT SOUTHWARD INTO
NORTHEAST FL BY LATE FRI. EXPECT AT LEAST SCATTERED ACTIVITY ON
FRI ALONG THE FRONT...WITH DECREASING RAIN CHANCES FOR INTERIOR
SOUTHEAST GA. HIGHS ON FRI SHOULD BE NEAR MID JUNE CLIMO (NEAR 90
INLAND/MID 80S COAST). THE FRONT IS EXPECTED TO LINGER OVER NORTH
CENTRAL FL ON SAT BEFORE WASHING OUT. KEPT WIDELY SCATTERED POPS
FOR THIS AREA ON SAT AFTERNOON...WHILE DRY CONDITIONS PREVAIL OVER
SOUTHEAST GA. AN UNSEASONABLY DRY AIR MASS WILL FILTER INTO
NORTHEAST FL BEHIND THIS FRONT FOR SUN. A SURGE OF N/NE WINDS AT
COASTAL LOCATIONS WILL KEEP HIGHS DURING THE WEEKEND IN THE MID
80S...WITH INLAND TEMPERATURES NEAR 90 DEGREES. ONLY ISOLATED
DIURNAL POPS WERE INCLUDED FOR SUNDAY IN NORTHEAST FL. LOWS INLAND
MAY FALL INTO THE MID/UPPER 60S...WHICH WOULD BE BELOW CLIMO FOR
MID JUNE.

&&

.AVIATION...LATEST TAF ISSUANCE HAS BEST CHANCES OF TSTM ACTIVITY
FROM 4-7PM AT KGNV AND 5-8PM AT COASTAL TAF SITES...WITH TEMPO MVFR
CIGS/IFR VSBYS AND GUSTY WINDS TO AT LEAST 25 KNOTS POSSIBLE.
ACTIVITY WILL LINGER IN THE REGION UNTIL AROUND 02Z...WITH MAINLY
JUST HIGH CLOUDS AND POTENTIAL PATCHY LOW CLOUDS/FOG AFTER
MIDNIGHT/TOWARD SUNRISE WITH LINGERING LOW LIGHT SOUTHWEST FLOW.

&&

.MARINE...WINDS/SEAS WILL REMAIN UNDER HEADLINE CRITERIA INTO LATE
IN THE WEEK...AS A HIGH PRESSURE RIDGE REMAINS CLOSE TO THE LOCAL
WATERS. ISOLATED TO SCATTERED MAINLY AFTN/EVENING SHWRS/TSTMS WILL
PREVAIL.

RIP CURRENTS: LOW RISK THROUGH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  92  73  96 /  50  20  10  20
SSI  75  89  76  92 /  30  30  20  20
JAX  71  90  72  94 /  40  30  20  20
SGJ  73  87  73  90 /  40  40  20  20
GNV  70  90  70  94 /  50  40  20  20
OCF  72  90  70  93 /  50  40  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

JH/PP/MM
Hazardous weather outlook, Jun 10, 9:06 AM EST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1006 AM EDT MON JUN 10 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-111000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1006 AM EDT MON JUN 10 2013

...SCATTERED STRONG AND ISOLATED SEVERE STORMS THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS
EVENING. STORM MOVEMENT WILL BE TOWARDS THE NORTHEAST AROUND 15 MPH.
SCATTERED STRONG AND ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH
GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED AFTERNOON STORMS WILL BE POSSIBLE TUESDAY
THROUGH SUNDAY.

THE HOTTEST WEATHER OF THE YEAR THUS FAR WILL PREVAIL WEDNESDAY
AND THURSDAY...WITH HIGHS IN THE MID TO UPPER 90S INLAND. AFTERNOON
HEAT INDEX READINGS OF 105 DEGREES CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 10, 1:53 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
253 PM EDT MON JUN 10 2013

FLZ021-101930-
SUWANNEE-
253 PM EDT MON JUN 10 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
SUWANNEE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
330 PM EDT...

AT 253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF MCALPIN...MOVING
NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND WELLBORN...MCALPIN...LIVE OAK AND HOUSTON THROUGH 330 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3034 8310 3023 8280 3000 8298 3000 8300
      3001 8301 3002 8301 3007 8307 3008 8308
      3010 8317
TIME...MOT...LOC 1853Z 200DEG 7KT 3009 8306

HESS
Special weather statement, Jun 10, 1:57 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
257 PM EDT MON JUN 10 2013

FLZ021>023-101945-
BAKER-COLUMBIA-SUWANNEE-
257 PM EDT MON JUN 10 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
BAKER...CENTRAL COLUMBIA AND EXTREME EASTERN SUWANNEE COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM
EDT...

AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF LAKE CITY...MOVING
NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND WINFIELD...LAKE CITY...FIVE POINTS...WATERTOWN AND OLUSTEE
THROUGH 345 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3045 8239 3022 8227 3007 8271 3023 8280
TIME...MOT...LOC 1858Z 244DEG 16KT 3019 8266

PETERSON
Special weather statement, Jun 10, 3:01 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
401 PM EDT MON JUN 10 2013

FLZ036-102045-
ALACHUA-
401 PM EDT MON JUN 10 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ALACHUA
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 445 PM EDT...

AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF NEWBERRY...MOVING
NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND NEWBERRY...ALACHUA AND HIGH SPRINGS THROUGH 445 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2984 8263 2986 8246 2958 8251 2960 8264
TIME...MOT...LOC 2002Z 188DEG 12KT 2968 8257

PETERSON

The radar

The Jacksonville radar (KJAX), 125 km away, was scanning. The volume nearest the first event began at 20:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Alachua

When
June 10, 3:29 PM EST
Where
Alachua County, 2.27 mi NE of Newberry
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.670, -82.590

A large tree was blown down on County Road 235 and NW 22nd Avenue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453580.